SMITH & NEPHEW, INC. XR ART ISRT XLPE MED SZ3-4 RT 8MM -2DEG; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CTD, POLM/POL
Back to Search Results |
| Catalog Number |
74023962 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Bacterial Infection (1735)
| Date of Event |
01/04/2018
Type of Reportable Event
Serious Injury
Event or Problem Description
[study: journey ii xr; subject id: (b)(6); ae#: 2] it was reported that, after a tka had been performed in which a journey ii xr system was implanted, the clinical subject suffered from a (b)(6) infection.A revision surgery was performed to treat the adverse event.The event is resolved.
Additional Manufacturer Narrative
Results of investigation: the device, used in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A medical investigation was conducted and confirms this case from the united states and the retrospective study for journey ii cr reports the clinical subject suffered from a mssa infection.A revision surgery was performed to treat the adverse event.The event is resolved.The outcome was: resolved with the revision - subject records were updated by site, this adverse event was discovered during routine reconciliation.The clinical study report forms were provided but did not reveal a cause for the infection.The infection probably had a hematogenous root cause.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This included a review of sterilization documents which indicated that the product was sterilized according to sterilization release documentation.A review of risk management files and instructions for use found that the reported failure was documented appropriately.Infection, a potential complication associated with any surgery, can occur and possible causes could include but not limited to contamination, patient reaction, and post-operative healing issue.Without the actual product involved and/or device information, our investigation cannot proceed.